Rasagiline newbie


#1

Hi folks,

I was diagnosed with PD last December and was prescribed ropinerole by my neurologist but was put off from taking it by horrendous tales with regards to the side effects, I went to see my neurologist yesterday and she has now put me on rasagiline which she says has far less side effects, I am on 1mg per day. I thought I would ask here for other peoples experiences of this medication.

Cheers


#2

generally rasagaline has few side effects but also generally has few benefits. you will have to go onto ropinerole or levadopa before very long. imho ropinerole is a useful adjunct if kept to a safe limit but i believe opinion is coming around in favour of starting levadopa earlier.

it is important not to take extra rasagaline.

 

cheers


#3

I take rasagiline (brand-name Azilect) alongside Pramipexole. The ras. is there supposedly for its neuro-protective effect. But of course I have no idea whether it works for me. I'd agree with turnip that it's a fairly weak anti-PD drug. Ropinerole, like Pramipexole, is a dopamine agonist.

I'd agree with turnip that latest research suggests there's no benefit later to starting with the soft drugs and delaying the hard drug of choice, levodopa.

And, like the man says, don't overdose on ras, it can crash your blood pressure. (And don't overdose on DAs, or you'll gamble away the family house (no joke)).

Good luck witth the decision making

Semele


#4
> she has now put me on rasagiline
> I thought I would ask here for other peoples experiences of this medication.
 
I didn't notice any discernible effect on taking rasagiline/azilect for a couple of weeks, with the possible exception of some improvement in energy level.
 
(By way of contrast, on then adding rotigotine/neupro I experienced some benefit straightaway - but your question is about rasagiline.)
 
Early days for me.

#5

I have just been given rasagiline, 1mg per day instead of 8mg requip xl.. My specialist took me off requip, as i was gambling on fb, on one of the many virtual poker sites. I was and still am playing' pay for play bingo  This type of behaviour is a well known undesirable, side effect of requip.

My question is, after taking the new drug, along with 8 stalevo per day, for the last 7 weeks, The problem of lack of hunger, coupled with the feeling of nausea, is making me doubt its benefits.. I have lost in this time scale 1 stone, i can afford to lose it, when i do eat unfortunatly this has its own side effect of making me run the loo and have pains in my stomach. but does anyone out there know,

1. will this feeling subside in time.

2. should i force myself to eat and be sick

3 go back to requip. as i feel i was settled on them (taking them for 7years)


#6

Hi Bopper, 

I am glad to hear you have come off Requip before too much damage was done.

My husband had to withdraw from it after tremendous damage caused by 36 mgs a day for years.

He was put on Stalevo after a prolonged and painful time in hospital...it takes 12 weeks for Requip to fully leave your system.

He had awful flu- like symptoms and came off Stalevo too.

He was put on a regime of Sinemet and gradually became mobile and OK again.

Please speak to your neurologist or Parkinsons Nurse.

They know that each person reacts differently to medication and it is trial and error to find the right mixture for every individual.

Don't go back on Requip....the gambling will return and will create endless devastation.

There will be a good life for you on meds which will suit you...

You just need to ask...

Love

GG

 


#7

When I first took Resigaline I had a bad time but this soon wore off and I have been quite stable since then. I have found that as othrs on the forum that my hair has become quite fine and i have lost a lot, but my walking is a lot better. Do read the leaflet as their are several meds that you should not take with it, A  lot of cold remidies included I now wear a S O S Talisman and carry an information pack with me if i go out. I am on Madopar CR and the bad Requip, on 12mg day I cannt go up any more as I clean everything with Bleach and bing eat so Azilect has been a godsend. good luck 


#8

Hello

My doctor took me off of Requip but it had to be done very slowly as it was a horrible experience.

I then went on Rasagiline 1mg a day plus 5 x 100mg Stalevo, 7 x 100mg a day Madopar and 24 hrs a day Apo-Go.  I can't remember why at this very moment but I was given Domperidone to allay feelings of nausea I think from the Madopar but weaned myself off of them after a short while.

I don't feel too bad for a chunk of the day but go "off" for another chunk and have to cope with dyskenesia for an evening chunk of the day!

All the best

Casie